MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E3305
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during adenoidectomy, an area of insulation on the suction bovie electrode was seen to have failed.The surgeon examined the patient¿s surgical sight and noticed an area of approximately 4.6 mm adjacent to the surgical side that had unintentional ablation/cauterization caused by the failed insulation.Patient¿s procedure completed with new suction cautery wand.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned.A picture was provided by the customer for analysis.The picture showed a burn mark on the tube of the device.The reported condition was confirmed.The investigation found a burn mark on the tube of the device.Without the physical device, could not determine the cause of the reported condition.The investigation could not determine the root cause of the customer's report.The customer is advised to return the incident device so a complete evaluation can be performed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key8893942
Report Number3006451981-2019-00165
Device Sequence Number18911777
Product Code GEI
UDI-Device Identifier20884521039077
UDI-Public20884521039077
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model NumberE3305
Device Catalogue NumberE3305
Device Lot NumberS9EE005X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR